Lightning, Hamilton
- When
- July 8, 12:30 PM EST
- Where
- Hamilton County, Fishers
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 40.073, -86.052 (the zone’s center; the record gives no point)
3 different fires caused 410K worth of damage. A law firm in Carmel received the most damage with estimates at 350K.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
3 different fires caused 410K worth of damage. A law firm in Carmel received the most damage with estimates at 350K.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 8, 2:55 AM EST, 9 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 255 AM EST SUN JUL 8 2001 ...HEAT ADVISORY TODAY... A HEAT ADVISORY WILL BE ISSUED FOR THE SOUTHWEST PART OF THE FORECAST AREA TODAY. HEAT INDEXES SHOULD REACH AROUND 105 THIS AFTERNOON. A WEAK COLD FRONT WAS OVER THE UPPER MISSISSIPPI VALLEY EARLY THIS MORNING. HIGH PRESSURE WAS OVER THE SOUTHEAST STATES. AN UPPER LEVEL HIGH PRESSURE REMAINED OVER THE SOUTHERN PLAINS STATES. UPPER SHORT WAVE TROUGHS WERE OVER NORTHWEST OHIO AND THE DAKOTAS. THUNDERSTORMS HAD MOVED EAST OF INDIANA. SKIES WERE PARTLY CLOUDY OVER THE FORECAST AREA. HOT AND HUMID FOR THE AREA TODAY. 850 MB TEMPERATURES WILL BE AROUND 20C TODAY. HIGH SURFACE DEW POINTS WILL MAKE THE AIR QUITE UNSTABLE... HOWEVER WARM MID LEVELS SHOULD LIMIT THUNDERSTORM DEVELOPMENT. WILL KEEP A CHANCE OF THUNDERSTORMS FOR THIS AFTERNOON. MODELS MOVE THE DAKOTAS UPPER SHORT WAVE SOUTHEAST TODAY AND TONIGHT. AVN MAINTAINS IT BEST. THUNDERSTORMS WILL BE LIKELY OVER THE AREA TONIGHT. DAMAGING THUNDERSTORM WINDS ARE POSSIBLE DUE TO FAVORABLE WIND PROFILE AND HIGH SURFACE DEW POINTS. COULD STILL BE SOME THUNDERSTORMS MONDAY WHEN THE WEAK COLD FRONT MOVES OVER THE AREA. TEMPERATURES AND DEW POINTS SHOULD BE A BIT LOWER TOMORROW. A HEAT ADVISORY SHOULD NOT BE NECESSARY TOMORROW. WILL GO WITH THE HOTTER MAV TEMPERATURES TODAY. THEY BETTER FIT YESTERDAYS UPSTREAM HIGHS. TONIGHTS AND TOMORROWS FWC AND MAV GUIDANCE LOOK GOOD. .IND...HEAT ADVISORY SOUTHWEST PART OF FORECAST AREA TODAY. DS
URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1115 AM EST SUN JUL 8 2001 INZ051-052-060-061-067>069-082100- CLAY IN-DAVIESS IN-GREENE IN-KNOX IN-MARTIN IN-SULLIVAN IN-VIGO IN- INCLUDING THE CITIES OF...TERRE HAUTE AND VINCENNES 1115 AM EST SUN JUL 8 2001 ...HEAT ADVISORY CONTINUES FOR THIS AFTERNOON... AT 1100 AM...CURRENT TEMPERATURES ACROSS THE AREA RANGED FROM 85 TO 90 DEGREES. THESE TEMPERATURES...COMBINED WITH HIGH LEVELS OF HUMIDITY...WERE PRODUCING HEAT INDICES IN THE 95 TO 100 DEGREE RANGE. THE HEAT INDEX IS A MEASURE OF HOW HOT IT FEELS WHEN HUMIDITY AND TEMPERATURE ARE TAKEN INTO ACCOUNT. EXPECTED HIGH TEMPERATURES WILL TOP OUT IN THE 90 TO 95 DEGREE RANGE...PRODUCING HEAT INDICES APPROACHING 105 DEGREES. CHILDREN...THE ELDERLY AND PEOPLE WITH CHRONIC AILMENTS ARE USUALLY THE FIRST TO SUFFER FROM THE HEAT. HEAT EXHAUSTION...CRAMPS...OR IN EXTREME CASES HEAT STROKE CAN RESULT FROM PROLONGED EXPOSURE TO THESE CONDITIONS. FRIENDS...RELATIVES...OR NEIGHBORS SHOULD CHECK ON PEOPLE WHO MAY BE AT RISK. JAS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1147 AM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 AM COUNTYWIDE IN WIND DAMAGE
07/08/01 SHELBY REPORTED BY HAM
OPERATOR.
TREES DOWN ACROSS
z COUNTY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1151 AM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1146 AM ARLINGTON IN WIND DAMAGE
07/08/01 RUSH REPORTED BY COUNTY
SHERIFF.
POWER LINES AND TREES
DOWN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1154 AM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1142 AM GREENSBURG IN WIND DAMAGE
07/08/01 DECATUR REPORTED BY COUNTY
SHERIFF.
TREES DOWN.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1211 PM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....<
1145 AM SOUTHPORT IN WIND DAMAGE
07/08/01 MARION REPORTED BY HAM RADIO
OPERATOR. TREES DOWNPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1224 PM EST SUN JUL 08 2001
TIME(EST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1222 PM ACTON IN WIND DAMAGE
07/08/01 MARION REPORTED BY HAM RADIO
OPERATOR. LARGE TREES
AND POWER LINES DOWN
FROM ARLINGTON RD. TO
POST RD. AND FROM
EDGEWOOD RD. TO COUNTY
LINE RD.#The Indianapolis radar (KIND), 45 km away, was scanning. The volume nearest the first event began at 17:30 UTC.
3 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5263902, 5263903, 5263904.